Alert archive / Texas / Flash Flood Watches in 2012

Flash Flood Watch 6, NWS Austin/San Antonio, TX

May 14, 201212 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood watch at May 14, 2012, 11:41 AM CDT for 12 counties in Texas. It took effect at May 14, 2012, 7:00 PM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 14, 2012, 11:41 AM CDT (16:41 UTC)
In effect from
May 14, 2012, 7:00 PM CDT
Expired
May 15, 2012, 12:00 AM CDT
In force
5 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
None

Counties Bandera County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Kerr County, TX, Kinney County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Zavala County, TX

The radar

The Laughlin AFB radar (KDFX), 44 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 4.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2012-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2012-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2014 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

525 
WGUS64 KEWX 141641
FFAEWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1141 AM CDT MON MAY 14 2012

...THUNDERSTORMS WILL PRODUCE HEAVY RAIN OVER WESTERN PORTIONS OF
SOUTH CENTRAL TEXAS MONDAY NIGHT...

.AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE ACROSS WEST TEXAS
AND DOWN THE RIO GRANDE PLAINS MONDAY EVENING AND TUESDAY. THIS
SYSTEM WILL BE A TRIGGER FOR THUNDERSTORMS IN THE UNSTABLE
ATMOSPHERE OVER THE AREA GENERALLY WEST OF A LINE FROM KERRVILLE
TO PEARSALL. THUNDERSTORMS WILL BEGIN THIS EVENING OVER THE
NORTHWESTERN CORNER OF THE AREA AND SPREAD SOUTH AND EAST THROUGH
THE NIGHT. RAINFALL TOTALS OF ONE TO THREE INCHES ARE LIKELY OVER
THE AREA WITH ISOLATED AMOUNTS UP TO FIVE INCHES POSSIBLE. PARTS
OF THIS AREA RECEIVED HEAVY RAIN MONDAY MORNING AND THIS
ADDITIONAL RAIN WILL LEAD TO RAPID RUNOFF. RAIN SHOULD END
TUESDAY MORNING AS THE SYSTEM MOVES OFF TO THE EAST.

TXC019-127-137-163-265-271-323-325-385-463-465-507-150200-
/O.NEW.KEWX.FF.A.0006.120515T0000Z-120515T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BANDERA-DIMMIT-EDWARDS-FRIO-KERR-KINNEY-MAVERICK-MEDINA-REAL-
UVALDE-VAL VERDE-ZAVALA-
INCLUDING THE CITIES OF...BANDERA...CARRIZO SPRINGS...
ROCKSPRINGS...PEARSALL...KERRVILLE...BRACKETTVILLE...EAGLE PASS...
HONDO...LEAKEY...UVALDE...DEL RIO...CRYSTAL CITY
1141 AM CDT MON MAY 14 2012

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WATCH FOR THE FOLLOWING COUNTIES IN SOUTH CENTRAL 
  TEXAS...BANDERA...DIMMIT...EDWARDS...FRIO...KERR...KINNEY... 
  MAVERICK...MEDINA...REAL...UVALDE...VAL VERDE AND ZAVALA. 

* FROM 7 PM CDT THIS EVENING THROUGH NOON TUESDAY

* THUNDERSTORMS WILL PRODUCE HEAVY RAIN WITH RAINFALL TOTALS
  GENERALLY BETWEEN ONE AND THREE INCHES WILL ISOLATED AMOUNTS OF
  FIVE INCHES.

* FLOODING OF LOW WATER CROSSINGS AND AREA RIVERS AND CREEKS IS
  LIKELY TONIGHT AND TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
2 follow-up statements
138 
WGUS64 KEWX 150253
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
953 PM CDT MON MAY 14 2012

...LOCALLY HEAVY RAINS OVER WESTERN PORTIONS OF SOUTH CENTRAL
TEXAS TONIGHT...

.AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE ACROSS WEST
TEXAS AND DOWN THE RIO GRANDE VALLEY TONIGHT THROUGH TUESDAY.
THIS SYSTEM WILL INTERACT WITH A MOIST AND UNSTABLE AIRMASS TO
MAINTAIN A CLUSTER OF THUNDERSTORMS THAT WILL MOVE SOUTHEAST
ACROSS THE WATCH AREA THIS EVENING INTO THE OVERNIGHT HOURS. THE
HEAVIEST RAINS WILL BE ALONG AND WEST OF A KERRVILLE TO PEARSALL
LINE. RAINFALL TOTALS UP TO 3 INCHES CAN BE EXPECTED ACROSS THE
WATCH AREA. THIS AREA RECEIVED HEAVY RAIN THIS MORNING AND THIS
ADDITIONAL RAIN WILL LEAD TO RAPID RUNOFF. RAIN SHOULD END TUESDAY
AS THE SYSTEM MOVES OFF TO THE EAST.

TXC019-127-137-163-265-271-323-325-385-463-465-507-150500-
/O.CON.KEWX.FF.A.0006.000000T0000Z-120515T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BANDERA-DIMMIT-EDWARDS-FRIO-KERR-KINNEY-MAVERICK-MEDINA-REAL-
UVALDE-VAL VERDE-ZAVALA-
INCLUDING THE CITIES OF...BANDERA...CARRIZO SPRINGS...
ROCKSPRINGS...PEARSALL...KERRVILLE...BRACKETTVILLE...EAGLE PASS...
HONDO...LEAKEY...UVALDE...DEL RIO...CRYSTAL CITY
953 PM CDT MON MAY 14 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...BANDERA... 
  DIMMIT...EDWARDS...FRIO...KERR...KINNEY...MAVERICK...MEDINA... 
  REAL...UVALDE...VAL VERDE AND ZAVALA. 

* THROUGH TUESDAY MORNING

* THUNDERSTORMS WILL PRODUCE HEAVY RAIN WITH RAINFALL TOTALS UP TO
  3 INCHES. 

* FLOODING OF LOW WATER CROSSINGS AND AREA RIVERS AND CREEKS IS 
  LIKELY TONIGHT AND TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
440 
WGUS64 KEWX 150500
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1200 AM CDT TUE MAY 15 2012

...FLASH FLOOD WATCH CANCELLED...

.ONLY LIGHT TO MODERATE RAINS ARE EXPECTED FOR THE OVERNIGHT INTO
TUESDAY MORNING HOURS. AS A RESULT...THE THREAT OF FLASH FLOODING
IS NO LONGER EXPECTED.

TXC019-127-137-163-265-271-323-325-385-463-465-507-150600-
/O.CAN.KEWX.FF.A.0006.000000T0000Z-120515T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BANDERA-DIMMIT-EDWARDS-FRIO-KERR-KINNEY-MAVERICK-MEDINA-REAL-
UVALDE-VAL VERDE-ZAVALA-
INCLUDING THE CITIES OF...BANDERA...CARRIZO SPRINGS...
ROCKSPRINGS...PEARSALL...KERRVILLE...BRACKETTVILLE...EAGLE PASS...
HONDO...LEAKEY...UVALDE...DEL RIO...CRYSTAL CITY
1200 AM CDT TUE MAY 15 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR THE FOLLOWING COUNTIES IN SOUTH CENTRAL
TEXAS HAS BEEN CANCELLED...BANDERA...DIMMIT...EDWARDS...FRIO...
KERR...KINNEY...MAVERICK...MEDINA...REAL...UVALDE...VAL VERDE AND
ZAVALA. 

SOME STREAMS MAY SEE SOME BRIEF MINOR RISES TO DUE TO EARLIER
HEAVY RAINS. HOWEVER...FLASH FLOODING IS NOT EXPECTED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at May 14, 11:21 AM CDT, 20 minutes earlier.

Area forecast discussion, May 14, 11:21 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1121 AM CDT MON MAY 14 2012

.UPDATE...
REMOVE HEAVY RAIN MENTION FOR THE FIRST PERIOD.

&&

.DISCUSSION...
REMOVED THE MENTION OF HEAVY RAIN OVER THE RIO GRANDE PLAINS FOR
THE REMAINDER OF THE MORNING. ANY RAIN THAT FALLS OVER THE NEXT
FEW HOURS WILL LIKELY BE LIGHT OR MODERATE. HEAVY RAIN LOOKS LIKE
IT WILL COME LATER THIS EVENING. REST OF FORECAST LOOKS ON TRACK.
WILL LIKELY ISSUE FLASH FLOOD WATCH FOR WESTERN THIRD OF AREA SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 658 AM CDT MON MAY 14 2012/

AVIATION...
UPPER DISTURBANCE PUSHING IN FROM THE NORTHWEST CONTINUES
THUNDERSTORM COMPLEX OVER KDRT VCNTY EARLY THIS MORNING. AN UPPER
LEVEL TROUGH AND ATTENDANT COLD FRONT WILL PUSH SOUTH ACROSS THE
REGION LATE THIS AFTERNOON THROUGH TONIGHT WITH LOW VFR TO MVFR
CIGS AND MVFR VSBYS IN SCATTERED TO WIDESPREAD SHOWERS AND
THUNDERSTORMS. SOME THUNDERSTORMS COULD BE STRONG TO SEVERE WITH
LOCALLY HEAVY RAIN AND POSSIBLY SOME HAIL AND DAMAGING THUNDERSTORM
WINDS. I-35 CORRIDOR TERMINALS VFR CIGS TODAY AND TONIGHT WITH
SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING THIS EVENING...SOME
STRONG TO SEVERE...LOCALLY LOWERING CIGS AND VSBYS. I-35 CORRIDOR
WINDS LIGHT EAST TO NORTHEAST WIND BECOMING NORTHEAST TO NORTH
AFTER MIDNIGHT. WINDS STRONG AND GUSTY IN AND NEAR THUNDERSTORMS.
KDRT TERMINAL VFR CIGS WITH SHOWERS ENDING BY MID MORNING. SHOWERS
AND THUNDERSTORMS REDEVELOPING DURING THE AFTERNOON AND EVENING
LOCALLY LOWERING CIGS AND VSBYS. VARIABLE WINDS 10 TO 20 KTS
BECOMING SOUTHEAST 10 TO 15 KTS BY LATE MORNING AND NORTH AROUND
10 KTS BY LATE AFTERNOON. WINDS VARIABLE...STRONG AND GUSTY IN AND
NEAR THUNDERSTORMS.

PREV DISCUSSION... /ISSUED 325 AM CDT MON MAY 14 2012/

DISCUSSION...
AT 08Z THIS MORNING A WEAKENING MCS WAS MOVING SE ACROSS VAL
VERDE COUNTY. THIS COMPLEX OF STORMS IS STILL CAPABLE OF
PRODUCING DAMAGING WIND GUSTS FOR THE NEXT HOUR OR TWO. THE MCS
IS EXPECTED TO WEAKEN FURTHER AS IT TRACKS SE ALONG THE RIO
GRANDE DISSIPATING OVER MAVERICK...ZAVALA AND DIMMIT COUNTIES.

MODELS ARE IN GOOD AGREEMENT DEVELOPING ANOTHER CONVECTIVE COMPLEX
LATE THIS AFTERNOON OVER THE TRANS PECOS REGION AND THE HIGHER
TERRAIN OF THE SIERRA MADRE. THIS COMPLEX WILL EVOLVE INTO ANOTHER
MCS TONIGHT TRACKING SE THEN EAST ACROSS SOUTH CENTRAL TEXAS. SPC
HAS PLACED VAL VERDE COUNTY IN THE SLIGHT RISK AREA FOR THIS
EVENING. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND
DAMAGING WINDS WITH THE REMOTE POSSIBILITY OF AN ISOLATED TORNADO.
PLEASE REFER TO THE SPC DAY 1 CONVECTIVE OUTLOOK FOR MORE DETAILS.

LOCALLY HEAVY RAINFALL WILL ALSO ACCOMPANY THE STRONGER THUNDERSTORMS
THIS EVENING AND TONIGHT. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES
ARE POSSIBLE ACROSS THE EDWARDS PLATEAU AND RIO GRANDE PLAINS AND
A FLASH FLOOD WATCH MAY BE NEEDED FOR TONIGHT. WE WILL LET THE DAY
SHIFT RE-EVALUATE THE FLASH FLOOD THREAT.

THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL END ACROSS SOUTH
CENTRAL TEXAS TUESDAY EVENING AS THE WEST TO EAST UPPER LEVEL TROF
AXIS MOVES SOUTH OF OUR CWFA. A DRY PATTERN WILL FOLLOW ON THE HEELS
OF THE UPPER TROF AXIS PASSAGE LASTING INTO THE WEEKEND.

AFTERNOON TEMPERATURES TODAY THRU WEDNESDAY WILL BE AROUND SEASONAL
NORMALS. SLIGHTLY WARMER AFTERNOON TEMPERATURES ARE EXPECTED THURSDAY
INTO THE WEEKEND AS RIDGING ALOFT STRENGTHENS ACROSS SOUTH CENTRAL
TEXAS. LOW LEVEL GULF MOISTURE WILL RETURN ON FRIDAY AS SFC WINDS
BECOME SOUTHEAST. THE LOW LEVEL GULF FLOW REGIME WILL PERSIST THRU
THE WEEKEND RESULTING IN MORE HUMID CONDITIONS...ESPECIALLY AT
TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              84  63  80  61  86 /  20  40  40  10  -
AUSTIN BERGSTROM INTL AIRPORT  85  61  80  57  85 /  20  40  40  10  -
NEW BRAUNFELS MUNI AIRPORT     83  61  78  56  85 /  10  40  40  10  -
BURNET MUNI AIRPORT            80  62  78  59  85 /  20  40  20  -   -
DEL RIO INTL AIRPORT           82  64  79  61  85 /  60  90  30  -    0
GEORGETOWN MUNI AIRPORT        82  62  79  59  85 /  20  30  30  10  -
HONDO MUNI AIRPORT             86  61  81  56  88 /  20  70  40  10   0
SAN MARCOS MUNI AIRPORT        83  62  78  58  85 /  20  40  40  10  -
LA GRANGE - FAYETTE REGIONAL   84  63  78  60  85 /  20  30  40  10  -
SAN ANTONIO INTL AIRPORT       84  64  79  60  86 /  10  50  40  10  -
STINSON MUNI AIRPORT           85  64  79  61  87 /  10  60  40  10  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...01
SYNOPTIC/GRIDS...05
PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, May 14, 5:01 AM CDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
501 AM CDT MON MAY 14 2012

TXZ171>173-183>194-202>209-217>225-228-151015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
501 AM CDT MON MAY 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

A THUNDERSTORM COMPLEX WILL DEVELOP ACROSS WESTERN TEXAS AND
NORTHEAST MEXICO THIS AFTERNOON. THIS COMPLEX OF THUNDERSTORMS
WILL MOVE SOUTHEASTWARD INTO THE WESTERN AND CENTRAL SECTIONS
OF SOUTH CENTRAL TEXAS LATE THIS AFTERNOON INTO EARLY TUESDAY
MORNING. SEVERE THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL
BE POSSIBLE ACROSS THE RIO GRANDE PLAINS AND EDWARDS PLATEAU.
LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER
THREATS. HOWEVER AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION.
RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE ALSO POSSIBLE. A FLASH
FLOOD WATCH MAY BE NEEDED FOR THE EDWARDS PLATEAU AND RIO GRANDE
PLAINS THIS EVENING THROUGH EARLY TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MIGHT BE NEEDED LATE THIS AFTERNOON INTO EARLY
TUESDAY MORNING.

In the hours before

Special weather statement, May 14, 6:12 AM CDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
612 AM CDT MON MAY 14 2012

TXZ202-217-141200-
KINNEY-MAVERICK-
612 AM CDT MON MAY 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR MAVERICK AND SOUTHERN KINNEY
COUNTIES UNTIL 700 AM CDT...

AT 604 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
LAUGHLIN AFB TO 9 MILES SOUTHWEST OF SPOFFORD TO 7 MILES SOUTHWEST
OF EAGLE PASS...MOVING EAST AT 15 TO 20 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  EAGLE PASS...
  SPOFFORD...
  BRACKETTVILLE...
  AMANDA...
  PALOMA...
  ROSITA NORTH...
  STANDART...
  DARLING...
  ANACACHO...
  LAUGHLIN AFB AUX FIELD...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
Special weather statement, May 14, 6:47 AM CDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
647 AM CDT MON MAY 14 2012

TXZ217-218-228-141245-
DIMMIT-MAVERICK-ZAVALA-
647 AM CDT MON MAY 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ZAVALA...MAVERICK AND
NORTHWESTERN DIMMIT COUNTIES UNTIL 745 AM CDT...

AT 642 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF
DARLING TO EL INDIO TO 19 MILES SOUTHWEST OF EL INDIO MOVING EAST
AT 20 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  EL INDIO...
  LA PRYOR...
  CRYSTAL CITY...
  COMETA...
  WASHER...
  WINTER HAVEN...
  FARIAS LAKE...

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
Special weather statement, May 14, 7:39 AM CDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
739 AM CDT MON MAY 14 2012

TXZ218-219-228-141315-
DIMMIT-FRIO-ZAVALA-
739 AM CDT MON MAY 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ZAVALA...SOUTHWESTERN
FRIO AND DIMMIT COUNTIES UNTIL 815 AM CDT...

AT 735 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF
CRYSTAL CITY TO ASHERTON TO 18 MILES SOUTHWEST OF GILSON GROVES...AND
MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAINS AND DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  CRYSTAL CITY...
  BIG WELLS...
  WINTER HAVEN...
  ASHERTON...
  GILSON GROVES...
  BRUNDAGE...
  CATARINA...
  LAS VEGAS...
  LOMA VISTA...
  LIGHT...

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 2:12 AM CDTSevere Thunderstorm WarningEWXVal Verde63 min
May 14, 3:08 AM CDTSevere Thunderstorm WarningEWXVal Verde67 min

Nearby

Flash Flood Watches in Texas, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.